Alert archive / Missouri / Freeze Warnings in 2011

Freeze Warning 6, NWS Springfield, MO

November 3, 201116 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Nov 3, 2011, 3:09 PM CDT for 16 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 4, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 3:09 PM CDT (20:09 UTC)
In effect from
Nov 4, 2011, 1:00 AM CDT
Expired
Nov 4, 2011, 7:48 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS73 KSGF 032009
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT THU NOV 3 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE
TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS OF EXTREME SOUTHEAST KANSAS AND THE WESTERN MISSOURI OZARKS.

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
040815-
/O.NEW.KSGF.FZ.W.0006.111104T0600Z-111104T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
309 PM CDT THU NOV 3 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEAST KANSAS AND THE WESTERN MISSOURI
  OZARKS LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO THE
  LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GRIFFIN
3 follow-up statements
195 
WWUS73 KSGF 040040
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CDT THU NOV 3 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.TEMPERATURES WILL COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS ALONG AND WEST OF HIGHWAY 65. THE COLD TEMPERATURES WILL
OCCUR IN RESPONSE TO CLEARING SKIES AND LIGHT WINDS.

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
041245-
/O.CON.KSGF.FZ.W.0006.111104T0600Z-111104T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
740 PM CDT THU NOV 3 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED 
OVER MOST AREAS OF SOUTHEAST KANSAS AND THE WESTERN MISSOURI  
OZARKS LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO THE
 LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE  
VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CRAMER
156 
WWUS73 KSGF 041006
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 AM CDT FRI NOV 4 2011

...FREEZING TEMPERATURES OCCURRING EARLY THIS MORNING...

.CLEARING SKIES AND LIGHT WINDS HAVE OVERSPREAD THE REGION EARLY
THIS MORNING AS HIGH PRESSURE CONTINUES TO SETTLE ACROSS THE
CENTRAL PLAINS. THIS HAS RESULTED IN TEMPERATURES FALLING INTO THE
LOWER AND MIDDLE 30S ACROSS AREAS OF SOUTHEASTERN KANSAS AND
WESTERN MISSOURI.

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
041300-
/O.CON.KSGF.FZ.W.0006.000000T0000Z-111104T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
506 AM CDT FRI NOV 4 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* SHORT TERM TRENDS...PREDAWN TEMPERATURES HAD FALLEN INTO THE
  LOWER AND MIDDLE 30S ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S
  AND LOWER 30S JUST BEFORE SUNRISE.

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEASTERN KANSAS AND THE WESTERN MISSOURI
  OZARKS EARLY THIS MORNING.

* TEMPERATURE...EARLY MORNING TEMPERATURES WILL RANGE FROM THE
  UPPER 20S TO THE LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SCHAUMANN
383 
WWUS73 KSGF 041248
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 AM CDT FRI NOV 4 2011

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-
041400-
/O.CAN.KSGF.FZ.W.0006.000000T0000Z-111104T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
748 AM CDT FRI NOV 4 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAS REACHED MORNING LOWS ACROSS TEH REGION AND HAD
BEGUN TO RISE AFTER SUNRISE. WHILE SOME LOCATION MAY REMAIN NEAR
FREEZING FOR A PORTION OF THE MORNING...TEMPERATURES WILL CONTINUE
TO RISE. 

$$

HATCH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 3, 2:53 PM CDT, 16 minutes earlier.

Area forecast discussion, Nov 3, 2:53 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT THU NOV 3 2011

.DISCUSSION...

AFTER A LITTLE EXCITEMENT EARLY TODAY WITH SOME AREAS OF THE
OZARKS SEEING THEIR FIRST FLAKES OF THE SNOW FOR THE SEASON...A
RATHER CHILLY AND QUIET NIGHT WILL BE INSTORE FOR THE AREA.
SURFACE HIGH WILL BUILD IN AND SKIES WILL SLOWLY CLEAR FROM WEST
TO EAST THIS EVENING AND OVERNIGHT. THIS WILL ALLOW AREAS OF WEST
OF HIGHWAY 65 TO REACH OR GET SLIGHTLY BELOW THE FREEZING MARK BY
TOMORROW MORNING. WINDS WILL ALSO SLOWLY RELAX AS THE AREA OF LOW
PRESSURE PULLS AWAY FROM THE REGION.

TOMORROW WILL BE A MUCH NICER DAY WITH LIGHT WINDS EVENTUALLY
BECOMING A LIGHT SOUTHERLY WIND LATE IN THE DAY AND ABUNDANT
AMOUNT OF SUNSHINE AS UPPER LEVEL RIDGING CONTINUES OVER THE
CENTRAL U.S. SATURDAY WILL BE A BREEZY DAY WITH A PRESSURE
GRADIENT STRENGTHENING OVER THE CENTRAL PLAINS REGION. WILL HAVE
TO WATCH FOR AN ELEVATED FIRE DANGER POSSIBLY SATURDAY AFTERNOON
OTHERWISE NO WEATHER IS ANTICIPATED.

A STORM SYSTEM OUT OF THE MOUNTAIN WEST WILL MISS THE REGION THIS
WEEKEND BUT MOISTURE WILL SLOWLY BUILD BACK ACROSS THE OZARKS
LATER IN THE WEEKEND AND EARLY NEXT WEEK. A SOUTHWEST FLOW WILL
SETUP IN THE UPPER LEVELS LATE IN THE WEEKEND AND SEVERAL
DISTURBANCES WILL RIDE THE FLOW ACROSS THE AREA STARTING EARLY
MONDAY. THIS WILL START BRINGING SHOWERS AND STORMS BACK IN THE
FORECAST WITH SEVERAL DAYS OF DECENT RAINFALL POSSIBLE FOR THE
OZARKS. A STRONGER STORM SYSTEM IS BEING ADVERTISED BY THE MEDIUM
RANGE MODELS ON TUESDAY WITH SOME STRONGER DYNAMICS WITH IT. THIS
WILL BE SOMETHING TO WATCH FOR WITH MAYBE STRONGER STORMS A
POSSIBILITY TUESDAY AFTERNOON. A COLD FRONT WILL COME THROUGH
MIDDLE OF NEXT WEEK TO DRY US OUT AND COOL US BACK DOWN.

GRIFFIN

&&

.AVIATION...
/ISSUED 1151 AM CDT THU NOV 3 2011/

STRATUS AND GUSTY NORTHWEST WINDS WILL PERSIST THIS AFTERNOON AS A
DEEP LOW PRESSURE SYSTEM TRACKS SLOWLY EAST FROM THE AREA. MVFR
STRATUS WILL IMPACT THE SPRINGFIELD AND BRANSON TERMINALS THROUGH
THE AFTERNOON WITH JOPLIN NEAR THE BACK EDGE OF THE STRATUS DECK.
AREAS OF DRIZZLE WILL LOWER THE VISIBILITY AT TIMES ACROSS THE
OZARK PLATEAU WITH LOCALIZED IFR CONDITIONS POSSIBLE. THE STRATUS
WILL BE SLOW TO CLEAR TONIGHT ACROSS THE OZARKS BUT CEILINGS WILL
GRADUALLY RISE. EXPECT MVFR CEILINGS TO PERSIST INTO THE EVENING
AT THE SPRINGFIELD AND BRANSON TERMINALS. VFR CONDITIONS WILL
RETURN FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 3, 12:08 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT THU NOV 3 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1208 PM CDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FROST RISK.

DISCUSSION...

NORTHWEST WIND GUSTS OF 20 TO 35 MPH WILL OCCUR TODAY IN THE WAKE
OF A STRONG LOW PRESSURE SYSTEM MOVING EAST INTO THE OHIO RIVER
VALLEY.

HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND EARLY
FRIDAY. FROST OR A LIGHT FREEZE WILL BE LIKELY ACROSS SOUTHEAST
KANSAS AND WESTERN MISSOURI WHERE WINDS BECOME CALM OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NON THUNDERSTORM WIND GUSTS OF 30 MPH WILL BE POSSIBLE AT TIMES
ON SATURDAY OVER WESTERN MISSOURI AND SOUTHEASTERN KANSAS. THE
WIND COMBINED WITH MODERATELY LOW AFTERNOON HUMIDITY WILL PRODUCE
AN ELEVATED FIRE WEATHER DANGER IN THAT AREA.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY
THROUGH TUESDAY NIGHT AS A FRONT STALLS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.